# SDR CA030220002

- Difficulty date: January 28, 2003
- Submitted: April 14, 2003
- Operation: Air carrier
- Make and model: Bell 212
- Aircraft time: 5,242 hours
- Engine: Pwa PT6T3B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing Race
- Part number: 205040246003
- Condition: Spalled
- Location: M/R Gearbox
- Component: Gearbox, Bell
- Component part number: 212040001059
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) A WEEK PREVIOUS, THE BELL 212 HAD A CHIP LIGHT ON THE M/R TRANSMISSION. THE CHIP PLUGS WERE PULLED AND THE ENGINEER FOUND FINE FUZZ AND SLIVERS, INSIGNIFICANT TO WARRANT FURTHER INVESTIGATION BUT TO MONITOR. NEXT WEEK THE PILOT REPORTED THAT THE CHIP LIGHT WAS FLICKERING. THE HELICOPTER LANDED BACK AT THE HANGAR AND THE ENGINEERS INVESTIGATED THE CHIP LIGHT AND FOUND MORE ACCUMULATION THAN BEFORE.THE FILTER WAS PULLED AND THEY FOUND SIGNIFICANT AMOUNT OF FERROUS METAL. THE M/R TRANSMISSION WASPULLED AND SENT TO THE OVERHAUL SHOP. ON DISASSEMBLY AND INSPECTION THEY FOUND THAT THE INPUT TRI PLEXBEARINGS HAD SPALLED.
